Bro-Zedex Syrup uses, side effects, precautions
|Composition||Bromhexine (4mg) + Guaifenesin (50mg) + Menthol (2.5mg) + Terbutaline (1.25mg)|
|Medicine type||Mucolytic + Expectorant + Bronchodilator|
|Route of administration||Oral|
|Uses||Cough, Bronchial asthma, Chest congestion|
|Side effects||Nausea, Palpitation, Tremor|
|Precautions||Alcohol, Pregnancy, Breastfeeding|
General uses of Bro-Zedex Syrup
Bro-Zedex Syrup is a prescription medicine that is used for the treatment of productive cough (cough with mucus or phlegm).
This syrup helps in thinning and breaking the mucus in the nose and lungs and making it easier to cough out.
It also gives a cooling effect that helps in preventing throat irritation.
Ingredients of Bro-Zedex Syrup
Bromhexine: This syrup contains bromhexine (4mg). Bromhexine belongs to a class of drugs known as mucolytics. Mucolytics are the medications that help in breaking down the mucus and make it easier to cough out.
Guaifenesin: It contains guaifenesin (50mg). Guaifenesin belongs to a class of medicines known as expectorants. Expectorants help in thinning the mucus and make it easier to remove through coughing.
Menthol: Bro-Zedex Syrup contain menthol (2.5mg). Menthol is an organic compound. It gives a cooling sensation and helps in relieving respiratory irritation.
Terbutaline: It contains terbutaline (1.25mg). Terbutaline belongs to the class of medications known as bronchodilators. Bronchodilators help in relieving symptoms like coughing, breathlessness, and wheezing due to bronchospasm and COPD (chronic obstructive pulmonary disease).
How does Bro-Zedex Syrup work? / Mechanism of action
Bro-Zedex Syrup is a combination of four medicines. Bromhexine in this syrup works by depolymerizing mucopolysaccharides directly and by liberating lysosomal enzymes. This leads to the breaking of mucus and makes it easier to cough out.
Guaifenesin in this syrup is an expectorant / bronchial secretion enhancer. It works by stimulating the secretory glands and increasing respiratory fluid production. This in result reduces the stickiness and decreases the viscosity of the mucus and facilitates its removal by coughing.
Menthol in Bro-Zedex Syrup is an organic compound. It has a cooling effect that helps in reducing throat irritation.
While terbutaline in this syrup is a bronchodilator. It works by stimulating the β2 receptors and increasing cAMP formation in bronchial muscle cells. This leads to the relaxation of muscles in the airways and makes breathing easier.
When Bro-Zedex Syrup is prescribed?
Productive Cough: Productive cough is a cough with mucus or phlegm. Bromhexine and guaifenesin in Bro-Zedex Syrup help in thinning the mucus and make it easier to cough out.
Bronchial asthma: It is a condition when the bronchial muscle contracts and makes it difficult to breathe. Terbutaline in this medicine is a bronchodilator that helps in relaxing the bronchial smooth muscles and makes breathing easier, while guaifenesin and bromhexine help to clear the airway by decreasing the stickiness of airway secretions.
Chest congestion: Chest congestion is a condition in which the accumulation of mucus in the lungs and bronchi takes place. It may be due to wet cough, infections, colds, and allergies. Guaifenesin in Bro-Zedex Syrup helps in breaking the thick mucus and makes it less sticky so it can be easily removed through coughing.
Side effects of Bro-Zedex Syrup
Bro-Zedex syrup may cause some side effects like:
- Increased heart rate
Pregnancy: It is not safe to use this medicine during pregnancy.
Breastfeeding: It is not advised to use Bro-Zedex Syrup during breastfeeding.
Hypersensitivity: You should avoid using this medicine if you are hypersensitive (allergic) to any of the ingredients of Bro-Zedex Syrup.
Alcohol: You should avoid using alcohol with the use of this medicine.
Driving: Bro-Zedex Syrup may cause dizziness and sleepiness. it is not advised to do driving or operate heavy machinery after taking this medicine.
How to use Bro-Zedex Syrup?
Take the dose of Bro-Zedex Syrup as advised by your doctor.
You can take this medicine with or without having a meal.
Try to use a measuring cup for the exact prescribed quantity.
Shake well before use.
Storage of Bro-Zedex Syrup
Keep it away from direct sunlight.
Do not freeze or refrigerate Bro-Zedex Syrup.
Keep this medicine away from pets and kids.
Store this medicine at room temperature.
Tell your doctor if:
- You have a history of heart disease or chest pain.
- You are a pregnant or breastfeeding woman.
- You’re a diabetic patient.
- You are taking some other medicine (atenolol, metoprolol, hydrochlorothiazide) to treat hypertension (high blood pressure).
Bro-Zedex Syrup is a combination of four medicines. It is generally prescribed in treating productive cough. It helps in thinning and breaking the mucus and making it easier to cough out.
No, It is not advised to use Bro-Zedex Syrup in pregnancy.
Yes, you can take Bro-Zedex Syrup on an empty stomach. But it is best to take this medicine after having a meal.
For adults, Bro-Zedex Syrup is generally prescribed 5-10ml two to three times a day. But the dose and duration of this medicine vary and depend on various factors like age, sex, health, weight, and many more. You should always consult your doctor about the dose and duration of this medicine.
Bro-Zedex Syrup comes with a composition that is useful in treating productive/wet cough. It would not be that effective in treating dry cough.
Bro-Zedex Syrup contains ingredients that are useful in treating productive cough (cough with mucus/phlegm), while the Zedex syrup is helpful in treating dry/unproductive cough.
Bro-Zedex Syrup is a combination of four medicines i.e. bromhexine, guaifenesin, menthol, and terbutaline. It is generally prescribed in treating productive cough.
It helps in thinning and breaking the mucus and facilitating its removal through coughing.
Menthol in this syrup provides a cooling effect that helps in preventing throat irritation.
This syrup is not advised to use in pregnancy and breastfeeding.
Bro-Zedex Syrup may cause symptoms like dizziness and sleepiness. It is not advised to do driving or operate heavy machinery after taking the dose of this medicine.
Disclaimer: The information contained in pharmbaba.com is presented for the purpose of educating consumers. Nothing contained in pharmbaba.com is intended to be instructional for medical diagnosis or treatment. The information should not be considered complete, nor should it be relied on to suggest a course of treatment for a particular individual. Information obtained in pharmbaba.com is not exhaustive and does not cover all diseases, ailments, physical conditions, or their treatment.
[…] The above was about Bro-Zedex syrup in Hindi. To read in English, Click here. […]